Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 80, NWS Cheyenne, WY

June 7, 2019Box Butte County, Morrill County, Scotts Bluff County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 7, 2019, 5:53 PM MDT for Box Butte County, Morrill County, Scotts Bluff County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2019, 5:53 PM MDT (23:53 UTC)
Expired
Jun 7, 2019, 6:30 PM MDT
In force
37 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Box Butte County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 153 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2019-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2019-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-286 J/kg
Mixed-layer LCL
2470 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

466 
WUUS55 KCYS 072353
SVRCYS
NEC013-123-157-080045-
/O.NEW.KCYS.SV.W.0080.190607T2353Z-190608T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
553 PM MDT Fri Jun 7 2019

The National Weather Service in Cheyenne has issued a

* Severe Thunderstorm Warning for...
  South central Box Butte County in the Panhandle of Nebraska...
  Southeastern Scotts Bluff County in the Panhandle of Nebraska...
  Northwestern Morrill County in the Panhandle of Nebraska...

* Until 645 PM MDT.

* At 553 PM MDT, a severe thunderstorm was located over Bayard, or 19
  miles southeast of Scottsbluff, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Bayard, Chimney Rock State Park, Moomaws Corner, Angora, South
  Bayard Junction, The Intersection Of Highway 385 And L62 and
  McGrew.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4186 10286 4160 10334 4165 10337 4170 10337
      4170 10340 4179 10346 4200 10328 4201 10315
      4200 10284
TIME...MOT...LOC 2353Z 227DEG 29KT 4174 10332 

HAIL...1.00IN
WIND...60MPH
 
$$

Allen
2 follow-up statements
869 
WWUS55 KCYS 080008
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
608 PM MDT Fri Jun 7 2019

NEC013-157-080018-
/O.CAN.KCYS.SV.W.0080.000000T0000Z-190608T0045Z/
Box Butte NE-Scotts Bluff NE-
608 PM MDT Fri Jun 7 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BOX BUTTE AND
SOUTHEASTERN SCOTTS BLUFF COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4186 10286 4165 10325 4166 10331 4170 10337
      4190 10336 4200 10328 4200 10322 4201 10316
      4200 10284
TIME...MOT...LOC 0008Z 227DEG 29KT 4182 10320 

$$

NEC123-080045-
/O.CON.KCYS.SV.W.0080.000000T0000Z-190608T0045Z/
Morrill NE-
608 PM MDT Fri Jun 7 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHWESTERN MORRILL COUNTY...

At 608 PM MDT, a severe thunderstorm was located over The
Intersection Of Highway 385 And L62, or 23 miles east of Scottsbluff,
moving northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Bayard, Moomaws Corner, Angora, Chimney Rock State Park, South Bayard
Junction and The Intersection Of Highway 385 And L62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4186 10286 4165 10325 4166 10331 4170 10337
      4190 10336 4200 10328 4200 10322 4201 10316
      4200 10284
TIME...MOT...LOC 0008Z 227DEG 29KT 4182 10320 

HAIL...1.00IN
WIND...60MPH
 
$$

Allen
815 
WWUS55 KCYS 080030
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
630 PM MDT Fri Jun 7 2019

NEC123-080040-
/O.CAN.KCYS.SV.W.0080.000000T0000Z-190608T0045Z/
Morrill NE-
630 PM MDT Fri Jun 7 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MORRILL COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However heavy rain is
still possible with this thunderstorm.

LAT...LON 4186 10286 4165 10325 4166 10331 4170 10337
      4190 10336 4200 10328 4200 10322 4201 10316
      4200 10284
TIME...MOT...LOC 0026Z 227DEG 29KT 4194 10302 

$$

Allen

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:03 PM MDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 7, 2:03 PM MDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
203 PM MDT Fri Jun 7 2019

.SHORT TERM...(This evening through Saturday)
Issued at 202 PM MDT Fri Jun 7 2019

Widely scattered showers and tstms over mainly se Wy currently
with a couple stronger storms noted. Decent instabilities
generally of 1000-1500 J/kg will maintain these but shear rather
low so storm expected to be pulsey in nature. Activity will
diminish this evening as a weak impulse lifts northeast of the
area and instability wanes.

Pretty good cold front will pass across the CWA later tonight into
Saturday morning. Some post-frontal showers and maybe a few storms
possible saturday afternoon and evening but better instability
looks to be shunted to the south across Colorado. Main upper
trough axis passes across early Sunday with a cool surface high
settling over the area. Pretty chilly temperatures expected Sunday
morning especially over the western valleys.

.LONG TERM...(Saturday night through Friday)
Issued at 202 PM MDT Fri Jun 7 2019

Monday...Looks dry with limited low and mid level moisture and lift.
Decent warming trend begins based on 700 mb temperatures near
5 Celsius.

Tuesday...With slightly better low and mid level moisture, we should
see a slight increase in afternoon and evening shower and
thunderstorm coverage, mainly east of Interstate 25.

Wednesday...More ridging aloft will likely produce a dry day with
the lack of lift.

Thursday...Temperatures continue to rise as a ridge aloft moves
overhead with 700 mb temperatures near 13 Celsius. Enough low and
mid level moisture for a chance of afternoon and evening showers and
thunderstorms, mainly from Laramie to Wheatland to Cheyenne.

Friday...With troughiness aloft and enough low and mid level
moisture, expect a general increase in afternoon and evening shower
and thunderstorm coverage. Slow warming trend continues based on 700
mb temperatures.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1152 AM MDT Fri Jun 7 2019

Wyoming TAFS...VFR at Rawlins and Laramie with wind gusts to 38
knots until 01Z, and to 25 knots after 15Z Saturday.

VFR at Cheyenne with a chance of thunderstorms from 20Z to 01Z.
Wind gusts to 25 knots until 01Z.

Nebraska TAFS...VFR, with a chance of thunderstorms from 21Z to
02Z producing localized MVFR. Wind gusts to 33 knots until 01Z.

&&

.FIRE WEATHER...
Issued at 202 PM MDT Fri Jun 7 2019

Fire weather concerns will remain low into early next week. Cold
front will move across the area later tonight into Saturday
morning bringing much cooler temperatures. Scattered showers and
storms into this evening mainly over the plains then mostly
showers expected later Saturday into Saturday evening. Mild
temperatures expected for early next week with little rain.

&&

.HYDROLOGY...
Issued at 249 AM MDT Fri Jun 7 2019

Rivers and streams west of the Laramie Range will slowly rise over
the next 24-48 hours, but all forecast points are expected to stay
below flood stage. Much cooler temperatures this weekend will lead
to slower mountain snow melt and ease near-term flooding concerns.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...RE
LONG TERM...RUBIN
AVIATION...RUBIN
FIRE WEATHER...RE
HYDROLOGY...CLH
Hazardous weather outlook, Jun 7, 5:36 AM MDT, 12 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
536 AM MDT Fri Jun 7 2019

WYZ116-117-081145-
South Laramie Range-South Laramie Range Foothills-
536 AM MDT Fri Jun 7 2019

This hazardous weather outlook is for portions of southeast
Wyoming.

.DAY ONE...TODAY AND TONIGHT

A few strong to locally severe thunderstorms are possible across
southeast Wyoming this afternoon and evening. Hail and gusty winds
will be the primary hazards.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Thunderstorms will remain a possibility across southeast Wyoming
on Saturday.

Rain may mix with snow by early Sunday morning as much colder air
moves into the area. No accumulations are expected.

Areas of frost are possible over the south Laramie Range and
adjacent foothills on Sunday morning.

.Spotter information statement...

Spotter activation is not anticipated. However, spotters are
encouraged to report significant weather to the national weather
service in Cheyenne.

NEZ054-055-WYZ118-119-081145-
Kimball-Cheyenne-Central Laramie County-East Laramie County-
536 AM MDT Fri Jun 7 2019

This hazardous weather outlook is for portions of western
Nebraska and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

A few strong to locally severe thunderstorms are possible across
southeast Wyoming and the western Nebraska Panhandle this
afternoon and evening. Hail and gusty winds will be the primary
hazards.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Thunderstorms are expected again on Saturday. The best chance for
severe storms will be along and south of the Interstate 80
corridor between Cheyenne and Sidney.

Rain may briefly mix with snow at elevations as low as 6000 feet
early on Sunday morning. No impacts are expected. Patchy frost is
also possible early on Sunday morning in the Cheyenne area.

.Spotter information statement...

Spotter activation is not anticipated. However, spotters are
encouraged to report significant weather to the national weather
service in Cheyenne.

NEZ002-003-019>021-095-096-WYZ101-102-107-108-081145-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-North Sioux-
South Sioux-Converse County Lower Elevations-Niobrara County-
East Platte County-Goshen County-
536 AM MDT Fri Jun 7 2019

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

A few strong to locally severe thunderstorms are possible across
southeast Wyoming and the western Nebraska Panhandle this
afternoon and evening. Hail and gusty winds will be the primary
hazards.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Thunderstorms will remain a possibility across the region on
Saturday.

.Spotter information statement...

Spotter activation is not anticipated. However, spotters are
encouraged to report significant weather to the national weather
service in Cheyenne.

WYZ103-106-081145-
North Laramie Range-
Central Laramie Range and Southwest Platte County-
536 AM MDT Fri Jun 7 2019

This hazardous weather outlook is for portions of southeast
Wyoming.

.DAY ONE...TODAY AND TONIGHT

A few strong to locally severe thunderstorms are possible across
southeast Wyoming this afternoon and evening. Hail and gusty winds
will be the primary hazards.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Thunderstorms will remain a possibility across southeast Wyoming
on Saturday.

Rain may mix with snow by early Sunday morning as much colder air
moves into the area. No accumulations are expected.

Areas of frost are possible over the Laramie Range on Sunday
morning.

.Spotter information statement...

Spotter activation is not anticipated. However, spotters are
encouraged to report significant weather to the national weather
service in Cheyenne.

WYZ104-105-109>115-081145-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
536 AM MDT Fri Jun 7 2019

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Isolated to widely scattered thunderstorms are possible west of
the Laramie Range today. Severe weather is not expected.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Thunderstorms will remain a possibility across southeast Wyoming
on Saturday.

Areas of frost are possible along and west of the Laramie Range on
Sunday morning.

.Spotter information statement...

Spotter activation is not anticipated. However, spotters are
encouraged to report significant weather to the national weather
service in Cheyenne.

CLH

In the hours before

Local storm report, Jun 7, 4:17 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
417 PM MDT FRI JUN 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     HAIL             1 NW CHEYENNE           41.15N 104.80W
06/07/2019  M0.70 INCH       LARAMIE            WY   OFFICIAL NWS OBS

&&

WM
Special weather statement, Jun 7, 4:17 PM MDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
417 PM MDT Fri Jun 7 2019

WYZ117>119-072300-
Central Laramie County WY-South Laramie Range Foothills WY-
East Laramie County WY-
417 PM MDT Fri Jun 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 500
PM MDT...

At 417 PM MDT, Doppler radar was tracking a strong thunderstorm over
Cheyenne, moving north at 20 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Ranchettes around 420 PM MDT.
  North Cheyenne around 425 PM MDT.
  Whitaker around 500 PM MDT.

This includes Interstate 25 in Wyoming between mile markers 12 and
35.

LAT...LON 4114 10469 4115 10487 4149 10494 4147 10442
TIME...MOT...LOC 2217Z 195DEG 17KT 4118 10480

Rubin
Local storm report, Jun 7, 4:24 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MDT FRI JUN 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     HAIL             CHEYENNE                41.15N 104.79W
06/07/2019  M0.50 INCH       LARAMIE            WY   AMATEUR RADIO

            HAIL THE SIZE OF PEA TO 1/2 INCH IN DOWNTOWN CHEYENNE.

&&

WILLS
Special weather statement, Jun 7, 4:46 PM MDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
446 PM MDT Fri Jun 7 2019

NEZ003-021-072330-
Box Butte NE-Morrill NE-
446 PM MDT Fri Jun 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOX BUTTE AND
NORTHWESTERN MORRILL COUNTIES UNTIL 530 PM MDT...

At 445 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Kilpatrick Lake, or 15 miles west of Alliance,
moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Alliance around 525 PM MDT.
  Alliance Airport around 530 PM MDT.

LAT...LON 4189 10332 4211 10336 4226 10284 4194 10279
TIME...MOT...LOC 2245Z 254DEG 21KT 4203 10317

Rubin
Special weather statement, Jun 7, 5:09 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
509 PM MDT Fri Jun 7 2019

NEZ020-072345-
Banner-
509 PM MDT Fri Jun 7 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BANNER COUNTY...

At 508 PM MDT, a strong thunderstorm was located near Harrisburg, or
17 miles north of Kimball, moving north at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Harrisburg.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4141 10366 4144 10383 4169 10381 4166 10355
TIME...MOT...LOC 2308Z 194DEG 12KT 4148 10374

Mokry
Special weather statement, Jun 7, 5:15 PM MDT, 38 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
515 PM MDT Fri Jun 7 2019

NEZ003-021-080000-
Box Butte NE-Morrill NE-
515 PM MDT Fri Jun 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOX BUTTE AND NORTHERN
MORRILL COUNTIES UNTIL 600 PM MDT...

At 515 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Wild Horse Butte to near
Moomaws Corner. Movement was northeast at 30 mph.

Penny size hail and winds in excess of 30 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Alliance and Alliance Airport around 600 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4182 10273 4179 10335 4203 10330 4242 10296
      4242 10275 4210 10274 4209 10271 4201 10270
      4200 10267 4195 10267
TIME...MOT...LOC 2315Z 234DEG 25KT 4239 10286 4184 10327

Rubin

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 12:37 PM MDTSpecial Weather StatementCYSScotts Bluff38 min
Jun 7, 1:55 PM MDTSpecial Weather StatementCYSScotts Bluff50 min
Jun 7, 2:04 PM MDTSevere Thunderstorm WarningCYSScotts Bluff41 min
Jun 7, 2:55 PM MDTSpecial Weather StatementCYSScotts Bluff50 min
Jun 7, 3:20 PM MDTSpecial Weather StatementCYSBox Butte40 min
Jun 7, 3:28 PM MDTSpecial Weather StatementCYSScotts Bluff47 min
Jun 7, 3:46 PM MDTSpecial Weather StatementCYSScotts Bluff44 min
Jun 7, 3:59 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill, Scotts Bluff, Sioux46 min
Jun 7, 4:24 PM MDTSevere Thunderstorm WarningCYSKimball26 min
Jun 7, 4:46 PM MDTSpecial Weather StatementCYSBox Butte44 min
Jun 7, 5:09 PM MDTSpecial Weather StatementCYSBanner36 min
Jun 7, 5:15 PM MDTSpecial Weather StatementCYSBox Butte45 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.